Am I Addicted to Percocet?
Awareness of our nation’s opioid overdose epidemic has been growing in recent years, so many more people realize there are serious consequences for misusing prescription opioid medications.
Among those consequences is an addiction to opioids, which can be debilitating not just to your health but also to your daily life. When you are addicted to opioids, you feel desperate if you don’t get your fix and your thoughts can be consumed with how you will acquire the opioids you crave.
One of the most frequently misused opioids is Percocet. Percocet is a form of oxycodone (another brand name is OxyContin). This powerful medication, when used improperly, can cause a number of problems that shouldn’t be taken lightly. If the following symptoms apply to you, it’s time to ask yourself: Am I addicted to Percocet?
Percocet Addiction Facts
Addiction to opioids such as Percocet can take you by surprise. This is a pain reliever prescribed by physicians, often to speed recuperation after surgery, and because it is prescribed many people think it’s not harmful. But that’s only when the medication is taken following a doctor’s orders. Some people end up taking too much medication or taking it for longer than prescribed. Others also take medication that hasn’t been prescribed to them. By misusing Percocet, you are at risk of becoming dependent on the drug. That’s because Percocet acts like an opiate and creates endorphins that provide a blissed-out high, but the more often you take Percocet, the more medication you need to get that initial pleasurable rush.
That can rapidly turn into an addiction if left unchecked. It’s a common problem in America, with roughly 2 million people dealing with prescribed opioid misuse. Even more alarming is the fact that more than 115 people die every day from an opioid overdose, according to the National Institute on Drug Abuse. So how can you tell when your Percocet use has crossed the line to addiction?
Percocet Addiction Symptoms
Percocet, like other opioid medications, can drastically affect your body and your mind. There are some red flags to watch for that may indicate an addiction to Percocet:
- Shallow breathing
- Lack of coordination
- Nausea or vomiting
- Inability to properly judge situations
- Slurred speech
- Loss of energy or motivation
- Mood swings
- Inability to get a good night’s sleep
There are also warning signs of Percocet overdose and they warrant immediate medical attention:
- Lower respiratory rate
- Faint pulse
Because opioids such as Percocet are potent and highly addictive, it is inadvisable to simply try and quit them cold turkey. That can result in severe withdrawal symptoms:
- Chills or sweating
- Nausea and vomiting
- Uncontrollable shaking
- Night wakefulness
If you have experienced any of these symptoms, it’s time for some self-examination and asking, “Am I addicted to Percocet?” To help answer that question, it can be very useful to take a Percocet addiction self-assessment. This free and confidential assessment allows you to truthfully reflect on your situation and look honestly at your Percocet use. It only takes a few minutes to complete this self-assessment, and the answers you get can help you determine your next steps. If you do have an addiction to Percocet, it’s vital to reach out immediately for help from a qualified and professional treatment center. At Sheer Recovery, we are experts in treating opioid addiction, including Percocet, and we encourage you to contact us today.